3 doctors weighed in:

Side effects of vitamin C at 1000mg a day - is that a lot?

3 doctors weighed in
Dr. Randy Baker
Holistic Medicine
2 doctors agree

In brief: Usually none & no

Vitamin c is extremely safe.
Excessive doses (usually over 5000 mg a day) can cause a laxative effect. Vit. C can interact with certain medications, esp. Coumadin (warfarin) (which interacts with everything!). Concerns that high doses of vit c can cause kidney stones are unproven, in fact there is no good evidence of harm from high doses of c. See http://lpi.Oregonstate.Edu/infocenter/vitamins/vitaminc/.

In brief: Usually none & no

Vitamin c is extremely safe.
Excessive doses (usually over 5000 mg a day) can cause a laxative effect. Vit. C can interact with certain medications, esp. Coumadin (warfarin) (which interacts with everything!). Concerns that high doses of vit c can cause kidney stones are unproven, in fact there is no good evidence of harm from high doses of c. See http://lpi.Oregonstate.Edu/infocenter/vitamins/vitaminc/.
Dr. Randy Baker
Dr. Randy Baker
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors